I am a 27 year old female that just started taking 100mg Spironolactone daily for hormonal acne. I have only been on the medication three days, and since I started, I have been feeling really our of breath when I run. I am in pretty good shape, run about 30 miles a week, and hope to start training for an October marathon next week. I have been making sure to drink a ton of water. Does anyone have any experience with this? Is it dangerous to engage in distance running while on this medication?
What you should really do is ask you Doctor.
So far what this is what I know:
Spironolactone (Aldactone) is a prescription medicine that is used as a diuretic for variousconditions. It is knownas a "potassium-sparing"diuretic.
Diarrhea, nausea, or vomiting
Breast development in men (gynecomastia)
Menstrual changes, includingirregular or absent periods
Impotence, also known as erectile dysfunction or ED (see Spironolactoneand Impotence).
"off labeluses": depresion & insomnia
Dont forget to contact your doctor
My daughter, age 17, has also experienced this. She runs 30 miles a week and during races and hard workouts she is getting more out of breath than usual since starting this drug for acne. She also complains of not feeling her legs at the end of races. In her last race (800m), she was breathing extremely hard when she finished and had trouble standing up when she was done. She has been running a long time and has never had these problems before. I'm wondering if you are still having trouble or if you made any changes that helped? Thanks.
- Spironolactone Information for Consumers
- Spironolactone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Spironolactone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Spironolactone - I was just prescribed this medication for acne, but I read one of the side effects?
Posted 15 Dec 2009 • 1 answer
Posted 29 Jan 2012 • 1 answer
Posted 19 Jan 2013 • 1 answer
Posted 17 Oct 2013 • 1 answer
Posted 4 Dec 2015 • 0 answers